Anyone with sza try Zoloft. My pdoc raised my abilify to 15 mg and gave me Zoloft 25 mg. He said he’s considering depakote too but thinks the abilify could stabilize my highs and lows. So well try these changes first before using depakote. I’ll see him again next week.
I also take Zoloft but my dosage is 50 mg. Personally, I question the utility of this medication because it doesn’t seems to have any effect on me. I only observed that I sleep slightly better when I take it. I often forget to take it many days in a row and I don’t see any change.
But the fact that it doesn’t help me so much doesn’t means that it would be the same for you. Maybe it is good for you.
Like all ADs it worked fine for about a year, then it pooped out and I couldn’t live with the SE anymore.
I have sza, tried Zoloft years ago and it made me terribly suicidal.
I thought ad’s should be avoided for people with bipolar and sza because they can cause mania
They often are necessary for us. I take a large dose (450 mg) of Wellbutrin and it doesn’t make me manic. Perhaps I have partly the Lamictal to thank for that.
Yes my psychosis is under control so I can take certain antidepressants. Zoloft is one that is more okay for someone with a history of psychosis. Last night I slept 12 hours on the first day of Zoloft. Deepest sleep I’ve slept in yearssss. I feel very refreshed this morning.
3 years ago my pdoc said NO WAY to antidepressants but my psychosis is much better now thanks to meds and the same pdoc says yes to antidepressants now.
If you’re sza then you might go manic on Zoloft, I did
I really liked Zoloft apart from that it made me wake up about 3am in the morning, it mixes nicely with most antipsychotics. Some people take diphenhydramine or trazodone with it to help them sleep.
Yeah I did Zoloft. It really messed with everything bathroom related for me, so severe urinary retention to where I was up all night having to pee but couldn’t pee, and eventually pretty bad constipation too. So I had to quit it. It did work well for my symptoms though. I hope you have a better experience.
not always, you usually have a mood stabilizer to go with it, just in case
Like @Anna I had urinary problems too. I was also taking Saphris at the time, so I think it was the combo of the two together than gave me problems.